I had the Mirena IUD placed 4 months ago and the only negative side effect I have noticed is hair loss. I have noticed it the most in the shower. I haven't experienced it severely, (bald spots, decrease in volume) my hair seems to be the same... for now. Will this continue to get worse? Will I start to experience balding or receding hair line after having it in for a while? I do not want to have it removed, it's been really great!
rlgolden: hair loss or alopecia, is not a side effect of mirena. please consult your physician if your hair continues to fall out. PNC
Mirena does cause hair loss. It happen to me! I have a bald spot in the top of my head and i use to have really thick hair. Take it out ASAP!! I DID now my hair is starting to grow back.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Mar 2010 • 2 answers
Updated 8 Dec 2018 • 8 answers
Updated 2 Aug 2013 • 2 answers
Updated 30 Dec 2011 • 1 answer
Updated 25 Oct 2018 • 5 answers